RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 1972, Volume 17, Issue 4, Pages 695–706 (Mi tvp4342)  

This article is cited in 1 scientific paper (total in 1 paper)

The best choice problem for a random number of objects

E. L. Presman, I. M. Sonin

Central Economics and Mathematics Institute

Abstract: The best choice problem (“the secretary problem”) is studied for a random number of objects. A class of distributions is determined for which the optimal strategy is comparatively simple. In particular, for Poisson, uniform and geometric distributions optimal strategies are found and the corresponding detection probability is estimated.

Full text: PDF file (1764 kB)

English version:
Theory of Probability and its Applications, 1973, 17:4, 657–668

Bibliographic databases:

Received: 04.01.1971

Citation: E. L. Presman, I. M. Sonin, “The best choice problem for a random number of objects”, Teor. Veroyatnost. i Primenen., 17:4 (1972), 695–706; Theory Probab. Appl., 17:4 (1973), 657–668

Citation in format AMSBIB
\Bibitem{PreSon72}
\by E.~L.~Presman, I.~M.~Sonin
\paper The best choice problem for a random number of objects
\jour Teor. Veroyatnost. i Primenen.
\yr 1972
\vol 17
\issue 4
\pages 695--706
\mathnet{http://mi.mathnet.ru/tvp4342}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=314177}
\zmath{https://zbmath.org/?q=an:0296.60031}
\transl
\jour Theory Probab. Appl.
\yr 1973
\vol 17
\issue 4
\pages 657--668
\crossref{https://doi.org/10.1137/1117078}


Linking options:
  • http://mi.mathnet.ru/eng/tvp4342
  • http://mi.mathnet.ru/eng/tvp/v17/i4/p695

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Sergei I. Dotsenko, Georgii M. Shevchenko, “Zadacha nailuchshego vybora s ischezayuschimi ob'ektami”, MTIP, 12:2 (2020), 63–81  mathnet
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:1341
    Full text:653

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020